I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Life after Zoladex

User
Posted 31 May 2016 at 11:15

I was diagnosed with advanced local disease, and opted for radiotherapy (and had a remarkably side-effect-free experience).

I'm halfway through a three-year course of Zoladex depot injections,  and I'm wondering about how life will be afterwards; I'd be grateful for any advice / info on any or all of these questions:

1. PSA - how frequently should I expect / chase to get this monitored?

2. Moobs - I have (so far) only slight changes; can I expect any reversal afterwards?

3. Erectile Dysfunction (ED) / Libido - I have absolutely zero erectile function, and total loss of libido; this has been remarkably stress free; but I'm 65 and had effectively retired anyway. If you know what I mean. Am I likely to remain the same? I suspect I'm better off than having libido plus ED

4. Energy levels - I'm knackered 24/7, though this is partly due to my anti-hypertensives I suspect. Can I hope for some improvement?

5. Plumbing problems - I've been very lucky, in that I only have reduced flow, plus some difficulty knowing when my bladder is empty. Can I expect changes? Or would changes indicate disease return?

6. Anything I've missed here?

Thanks for anything ...

Edited by member 31 May 2016 at 17:05  | Reason: Not specified

.

-- Andrew --

"I intend to live forever, or die trying" - Groucho Marx

User
Posted 31 May 2016 at 17:00

Hello Heenan73 and welcome to the site.

Bumping your post so that those members with experience can answer you and so that it isn't missed.

You've come to the right place for information and support and I am sure there are members with experience of Zoladex.

Best Wishes

Sandra

We can't control the winds - but we can adjust our sails
User
Posted 31 May 2016 at 20:10

Hi Heenan73,

Welcome to the site.  You will find many friends here, it's a great place for support.  You can ask anything you like, someone always usually has an answer.

As regards the after effects of Zoladex once you finish it.  Well, I will know more in four weeks time as I'm due to have my last implant tomorrow (only a four week one this time as I'm due to finish treatment at the end of June).

I'm looking forward to, hopefully, getting back to normal in the months (and years?) to come, after suffering most of the side effects during the last two years of treatment. 

I'll keep you updated.

Steve

 

 

 

User
Posted 01 Jun 2016 at 12:47

Hi Heenan,

I am just coming off HT for the second time.

I was on Zoladex for 3 years 2007-2010.

When I came off, I was frustrated at the time it took for my body to get back to normal, 'normal' being easier to say than to define.

I spoke about it with my consultant who said, that with Zoladex he had been using a 'big hammer' to knock the testosterone out of my system and it would take a year or two for my body to recover.

Recover it did, but it wasn't that instant, sexual urges took time, best part of a year before I could rise to the occasion, and of course because the prostate gland had been RT'd, sex wasn't quite the same, but as they say all sex is good and bad sex is better than no sex!

The problem is that sexual desire returns somewhat in advance of sexual performance, so the first few months are frustrating.  The beauty with HT is that it takes away desire and you don't know what your missing.

My PSA rose gradually, and for the first couple of years it rose in accordance with my consultant's expectations.  You should ask your consultant for a target before you come off HT, that way you know where the goalposts are set.

The other good thing is that slowly but surely I lost the belly fat and started to regain muscle strength, and my body hair resumed growing.

In the third year my PSA started doubling and I had to go back on HT and have salvage treatment.

I came off HT (Prostrap this second time) last November and already I am waking with lazy lobs and feel that a full useable erection isn't too far off, and fingers crossed my PSA has stayed low.

I am doing what I can to shed the weight, I think that exercise and a sensible diet all help in recovering.

First time around I was still improving after 3 years, so I have learned to be patient.  After all waiting another year is far better than the alternative of pushing up daises!

:)

Dave  

Show Most Thanked Posts
User
Posted 31 May 2016 at 17:00

Hello Heenan73 and welcome to the site.

Bumping your post so that those members with experience can answer you and so that it isn't missed.

You've come to the right place for information and support and I am sure there are members with experience of Zoladex.

Best Wishes

Sandra

We can't control the winds - but we can adjust our sails
User
Posted 31 May 2016 at 20:10

Hi Heenan73,

Welcome to the site.  You will find many friends here, it's a great place for support.  You can ask anything you like, someone always usually has an answer.

As regards the after effects of Zoladex once you finish it.  Well, I will know more in four weeks time as I'm due to have my last implant tomorrow (only a four week one this time as I'm due to finish treatment at the end of June).

I'm looking forward to, hopefully, getting back to normal in the months (and years?) to come, after suffering most of the side effects during the last two years of treatment. 

I'll keep you updated.

Steve

 

 

 

User
Posted 01 Jun 2016 at 12:47

Hi Heenan,

I am just coming off HT for the second time.

I was on Zoladex for 3 years 2007-2010.

When I came off, I was frustrated at the time it took for my body to get back to normal, 'normal' being easier to say than to define.

I spoke about it with my consultant who said, that with Zoladex he had been using a 'big hammer' to knock the testosterone out of my system and it would take a year or two for my body to recover.

Recover it did, but it wasn't that instant, sexual urges took time, best part of a year before I could rise to the occasion, and of course because the prostate gland had been RT'd, sex wasn't quite the same, but as they say all sex is good and bad sex is better than no sex!

The problem is that sexual desire returns somewhat in advance of sexual performance, so the first few months are frustrating.  The beauty with HT is that it takes away desire and you don't know what your missing.

My PSA rose gradually, and for the first couple of years it rose in accordance with my consultant's expectations.  You should ask your consultant for a target before you come off HT, that way you know where the goalposts are set.

The other good thing is that slowly but surely I lost the belly fat and started to regain muscle strength, and my body hair resumed growing.

In the third year my PSA started doubling and I had to go back on HT and have salvage treatment.

I came off HT (Prostrap this second time) last November and already I am waking with lazy lobs and feel that a full useable erection isn't too far off, and fingers crossed my PSA has stayed low.

I am doing what I can to shed the weight, I think that exercise and a sensible diet all help in recovering.

First time around I was still improving after 3 years, so I have learned to be patient.  After all waiting another year is far better than the alternative of pushing up daises!

:)

Dave  

User
Posted 19 Apr 2018 at 13:44
I am soon to take my 8th Zoladex injection. I am supposed to have 3 years but I would like to stop and try to get my libido back.

What is going to be the difference between two or three years.

I have heard three years gives you a 10% better chance of the cancer not coming back. Someone posted that there is very little difference with two years.

Anyone got any advice.

Forgot to add, I am 71 years old.

User
Posted 15 Dec 2018 at 19:59
Hi Alan,

Just seen this (haven't logged on for a while!)

If you haven't already, I suggest you start a new topic for this - it deserves an answer!

.

-- Andrew --

"I intend to live forever, or die trying" - Groucho Marx

 
Forum Jump  
©2019 Prostate Cancer UK